MAUDE Adverse Event Report: STRYKER GMBH NARROW LOCK PLATE, 2.7 / 20-HOLE; PLATE, FIXATION, BONE

STRYKER GMBH NARROW LOCK PLATE, 2.7 / 20-HOLE; PLATE, FIXATION, BONE
Catalog Number 629740
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 01/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Patient presented in er from a gsw to distal humerus (b)(6) 2024.Taken to surgery for an orif with pangea extra-articular humeral plate and variax minifrag.Surgery was successful with post op x-rays to show correct alignment and utilization.Patient was discharged appropriately but then got into multiple altercations (fist fights) over the first few weeks' post op.Patient also stated he made attempts to remove his cast at home.He also tried to start a physical altercation with an ortho pa at his follow-up appointment.The patient was brought back to surgery for a revision on (b)(6) 2025.No infection was present.Hardware showed signs of failure with broken plate, broken screws, and a locking hole failure.Appears the locking screw migrated through the hole of the plate.
 
Additional Manufacturer Narrative
Please note the correction to g1 manufacturing site for devices and h6 clinical signs code.The reported event could be confirmed during the investigation.The device inspection revealed the following: the identification of the returned plate could be confirmed based on the catalog # and the lot # marked.The plate is broken in two parts at the 8th hole, both were returned for investigation.The breakage surface gives evidence of a sudden brittle fracture, resulting from excessive load.Furthermore, the plate is highly bent on both ends.Evidence indicates that this was done by hcp during implantation scratches visible on the implant's surface occurred most probably during the explantation.Dimensional inspection showed the device to be according to the specification.It must be noted that the inspection of the devices was only performed for procedural reasons.The information provided already gives the implant breakage."patient was discharged appropriately but then got into multiple altercations (fist fights) over the first few weeks post op.Patient also stated he made attempts to remove his cast at home.He also tried to start a physical altercation with an ortho pa at his follow-up appointment." the patient's post-operative behavior was undoubtedly the cause of the construction's failure, as it made any bone healing impossible.No orthopedic implant assembly could have been robust enough to withstand such stress in such a short time after implantation.As a reminder, violence should be avoided in all circumstances and at all times and the weeks following the implantation of an orthopedic device are no exception.The instructions for use clearly indicate the instructions for post-operative control and patient behavior required for a successful implantation and fracture healing.Fist fights and physical altercations with an orthopedic physician assistant are not among them.In addition, the plate was heavily bent by hcp.As a reminder, according to the instructions for use, bending, especially of this magnitude, should be avoided as much as possible, as it could reduce the fatigue strength of the device.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description
Patient presented in er from a gsw to distal humerus (b)(6) 2024.Taken to surgery for an orif with pangea extra-articular humeral plate and variax minifrag.Surgery was successful with post op x-rays to show correct alignment and utilization.Patient was discharged appropriately but then got into multiple altercations (fist fights) over the first few weeks post op.Patient also stated he made attempts to remove his cast at home.He also tried to start a physical altercation with an ortho pa at his follow-up appointment.The patient was brought back to surgery for a revision on (b)(6) 2025.No infection was present.Hardware showed signs of failure with broken plate, broken screws, and a locking hole failure.Appears the locking screw migrated through the hole of the plate.

Brand Name
NARROW LOCK PLATE, 2.7 / 20-HOLE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
postfach
freiburg D-791 11
GM   D-79111
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21734861
Report Number0008031020-2025-00493
Device Sequence Number15612189
Product Code HRS
UDI-Device Identifier07613327398632
UDI-Public(01)07613327398632(10)1000566078
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K191412
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number629740
Device Lot Number1000566078
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer05/20/2025
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown